Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 215, NWS Nashville, TN

August 4, 2002Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2002, 5:17 PM CDT for Maury County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2002, 5:17 PM CDT (22:17 UTC)
Expired
Aug 4, 2002, 5:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1532 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WUUS54 KOHX 042217
SVRBNA
TNC119-042245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT SUN AUG 4 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NORTH CENTRAL MAURY COUNTY...OR 10        
  MILES NORTHWEST OF COLUMBIA...MOVING WEST AT 10 MPH.  RADAR        
  ESTMATES BRIEF HEAVY RAINFALL IN THIS REGION...WITH UP TO ONE AND  
  ONE-HALF INCHES BEFORE THE STORM PASSES. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IN NORTHWESTERN MAURY COUNTY BY 530 PM CDT
  IN WESTERN MAURY COUNTY BY 540 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$

LAT...LON 3563 8713 3579 8705 3577 8722 3568 8733

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:36 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 4, 2:36 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SUN AUG 4 2002

LATEST SURFACE CHART SHOWING FRONTAL BOUNDARY WEST TO EAST THROUGH
LOWER LAKE MICHIGAN. WARM UPPER LEVEL ANTICYCLONE CONTINUES OVER MUCH
OF THE COUNTY NEXT SEVERAL DAYS WHILE UNDERGOING AMPLIFICATION. TROFS
ARE ON EACH COASTS GIVING THE APPEARENCE OF AN OMEGA BLOCK BY TUESDAY.

MODELS SLIP SURFACE BOUNDARY SOUTHWARD AND INTO MID STATE BY EARLY
MONDAY NIGHT. MOISTURE STILL SOMEWHAT SKIMPY BUT DEEP ENOUGH FOR AT
LEAST A MENTION OF TSTORMS BEGINNING LATE AFTERNOON MONDAY INTO TUESDAY.
SURFACE WINDS GET AROUND TO THE NORTHWEST LATE IN THE DAY MONDAY BUT
MOISTURE SEEMS TO BE A LITTLE DEEPER IN BEHIND BOUNDARY RATHER THAN AHEAD.

PRELIMINARY NUMBERS:
NASHVILLE  74 96 72 90 67  -222
CROSSVILLE 64 88 65 83 62  -222

BOYD
01
.BNA...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.